Jump to content
Acne.org
Search In
Find results that contain...
Find results in...
Drewboo

Not too happy with my dermatologist's prescription

Recommended Posts

I've been on Minocyclene for about 2 months now. I also have to apply Differin gel to my face, chest, shoulders, and back before bed every night. While washing my face before bed I use Botchla's method (Clean and Clear blackhead scrub followed by the Continuous Control BP cleanser) which my dermatologist recommended I continue.

Anyway, I still get breakouts and my back and chest look horrible. She doubled my dosage of the Minocyclene and it's not helping matters much. My face looks fairly good as of now, but I have some new bumps appearing. It seems every time I think it's getting better, the acne comes back.

I'm considering switching to Accutane. About 4 of my friends have recommended it to me now, and all of them have clear skin. It may take a while to fully work, but it sure as hell beats putting 17 pounds of cream on my face just to keep things under control.

If I end up taking it, I should expect chapped lips, dry/peeling skin, and bodily soreness, right? Will chapstick take care of the lip problem if I use it frequently?

I just worry about the often rumored side effects, but I have to act now; this is my senior year, and I want to be acne-free at some point before the year's over. Especially at prom. This has tormented me for too long now.

Share this post


Link to post
Share on other sites

I hear ya.

I found minocycline to be useless. I switched over to accutane, and i'm really liking it. smile.gif The dryness sucks, but its good compensation for acne. tongue.gif I fear my prom as well..which is coming up in a short few months.

Share this post


Link to post
Share on other sites

Yes accutane is wonderful im on my 5 week and my red marks are almost gone! I have not had a new pimple since christmas. The only real side effects are dry lips and face which everyone gets. I was on minocycline it sucks, I was on it for 2 years and it did nothing I started to get worst they wanted to put me on another antibiotic I told them no way!! I want it over with im tired of taking pills. Get accutane I couldn't be happier about myself i feel so much more confident.

Share this post


Link to post
Share on other sites

you know it's weird cuz i've heard people talk about how their acne actually tends to get worse in the first to two months on accutane. Does it differ for each person?

my derm appt is tomorrow and i'm planning on going on accutane, so i was wondering if many people cleared up in their first month or if they actually broke out more before they got better.

Share this post


Link to post
Share on other sites

The thing I always hated was the time wasted trying different treatments. Its like "try this for 8 weeks, and come back and we will review the results". They never worked for me and it was another 8weeks, 3 months, 6months what ever down the drain...

I remember the worst time was just b4 i went on accutane my 2nd time, my skin was never that bad (in terms of how bad acne can get) but nothing ever worked and I just looked like shit imo. The derm in my home town (where i was back from university) had like a 3 month waiting list, I was booked in and ready to go. I went in and he said he was leaving town and didnt want to start me on accutane again cause he was going to be away. I then had to wait like 3 more months to see a derm in the city of my university (when i got back from summer holodays) who put me on accutane. That was like a 6month period of my life that i will never get back... Its possibly like 1% of my life or even more waiting to see a fucking derm.

Any way good luck what ever happens. Accutane will take about 6 months all up, maybe depending on how bad it is. Plus red skin for another 6 months or more depending on how bad your skin is.

Share this post


Link to post
Share on other sites

Hi! I think that your dermatologist might be wrong by instructing you to use so many products at once. More than anything, it sounds as if you are only accomplishing irritating your face. Minocyclin aside, scrubbing your face, applying BP and following with Differin sounds like an excessive amount of things to do to skin that is already having a hard enough time. Acne makes us angry so our first reaction is to fiercely exfoliate, apply tons of chemicals and generally be very rough about the situation. This only makes the situation worse.

First things first, I would see another doctor.

Usually, it takes around three months to see the optimum results from an antibiotic. You’re on month two so things could change in another month. I know how frustrating it can be to wait three months between trying different drugs. My suggestion to everyone is to follow through with this unless your acne takes a turn for the worse.

The decision to go on Accutane is a major decision. It really depends on how severe and stubborn your situation is. The side effects (which you are aware of) are annoying and it can be a very expensive drug which some insurance companies don’t cover. I just wouldn’t jump the gun and get on Accutane if there is something else out there that can help you.

Everyone’s experience on Accutane varies so you might not get the same side effects as everyone else. The majority of people on Accutane suffer from dry lips, dry eyes, joint pain, slight headaches, and exhaustion/insomnia. If you do go on Accutane, drink a lot of water. Chapstick really doesn’t do the trick as well as Aquaphor mixed with Blistex or Carmex can do. You will still need to apply this balms at regular intervals.

As far as the scary side-effects you’ve probably read about, they are rare and the public is informed of them because, even if they are rare, they are possible.

Good luck and please, please get a new doctor!

Share this post


Link to post
Share on other sites

Join the conversation

You can post now and register later. If you have an account, sign in now to post with your account.

Guest
Reply to this topic...

×   Pasted as rich text.   Paste as plain text instead

  Only 75 emoji are allowed.

×   Your link has been automatically embedded.   Display as a link instead

×   Your previous content has been restored.   Clear editor

×   You cannot paste images directly. Upload or insert images from URL.


  • Personalized Advice Quiz - All of Acne.org in just a few minutes

×